Alert archive / Pennsylvania / Winter Storm Warnings in 2008

Winter Storm Warning 8, NWS State College, PA

November 25, 2008Cambria County, Somerset County, Pennsylvania

NWS State College, PA issued this winter storm warning at Nov 25, 2008, 8:28 PM EST for Cambria County, Somerset County, Pennsylvania. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 25, 2008, 8:28 PM EST (01:28 UTC)
Expired
Nov 26, 2008, 10:00 AM EST
In force
14 hr
Issued by
NWS State College, PA

Counties Cambria County, PA, Somerset County, PA

The radar

The State College radar (KCCX), 106 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 1.5 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2008-11-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2008-11-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 275 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
565 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
275 m²/s²
0-3 km storm-relative helicity
275 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KCTP 260128
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
828 PM EST TUE NOV 25 2008

PAZ033-261330-
/O.UPG.KCTP.WW.Y.0017.000000T0000Z-081127T0600Z/
/O.NEW.KCTP.WS.W.0008.081126T0128Z-081127T0600Z/
SOMERSET-
828 PM EST TUE NOV 25 2008

...WINTER STORM WARNING IN EFFECT UNTIL 1 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW ACROSS SOMERSET COUNTY...WHICH IS IN
EFFECT UNTIL 1 AM EST THURSDAY. THE WINTER WEATHER ADVISORY IS NO
LONGER IN EFFECT.

ABUNDANT MOISTURE STREAMING SOUTHEAST FROM THE GREAT LAKES WILL BE
LIFTED ACROSS THE LAUREL HIGHLANDS AND PRODUCE AREAS OF HEAVY SNOWFALL.

PERSISTENT SNOW SHOWERS WILL OCCUR NEAR AND TO THE EAST OF ROUTE 2
19 WITH SNOWFALL OF 3 TO 6 INCHES BY WEDNESDAY AFTERNOON. ACROSS
THE RIDGES TO THE WEST OF ROUTE 2 19...THE HEAVIEST SNOW WILL BE
FOUND. IN THIS AREA...8 TO 10 INCHES WILL BE COMMON WITH UP TO 1
FOOT OF SNOW POSSIBLE BY WEDNESDAY AFTERNOON.

A WINTER STORM WARNING FOR HEAVY SNOW MEANS A SIGNIFICANT AMOUNT
OF SNOW IS FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...BLANKET AND A CELLULAR
PHONE IN YOUR VEHICLE IN CASE OF AN EMERGENCY. STAY TUNED TO NOAA
WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR
THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND
AT... WEATHER.GOV/STATECOLLEGE.

$$

PAZ004-005-261330-
/O.CON.KCTP.LE.W.0004.000000T0000Z-081127T0600Z/
WARREN-MCKEAN-
828 PM EST TUE NOV 25 2008

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 1 AM EST
THURSDAY...

A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 1 AM EST
THURSDAY. 

LAKE EFFECT SNOW BANDS WILL INCREASE IN INTENSITY OVERNIGHT 
AS AN UPPER LEVEL DISTURBANCE PASSES EAST OF THE REGION. THE SNOW
BANDS WILL PERSIST OVERNIGHT AND LAST THROUGH WEDNESDAY EVENING.
WHILE ONLY 1 TO 2 INCHES OF SNOW IS EXPECTED THIS EVENING...THE
BULK OF THE SNOW WILL FALL LATER TONIGHT AND EARLY WEDNESDAY. BY
WEDNESDAY AFTERNOON SNOWFALL TOTALS OF 6 TO 9 INCHES ARE
LIKELY ACROSS THE NORTHWEST HALF OF THE COUNTY...WITH LOCALLY HIGHER
AMOUNTS OCCURRING ACROSS THE PERENNIAL SNOWBELT NEAR BEAR LAKE.
LOCATIONS NEAR AND TO THE SOUTHEAST OF WARREN WILL LIKELY SEE
TOTAL SNOWFALL BETWEEN 2 AND 5 INCHES.  

A LAKE EFFECT SNOW WARNING MEANS SIGNIFICANT AMOUNTS OF LAKE-
EFFECT SNOW ARE FORECAST THAT WILL MAKE TRAVEL HAZARDOUS. LAKE-
EFFECT SNOW TYPICALLY FALLS AS NARROW BANDS OF HEAVY SNOW WITHIN
A LARGER AREA OF LIGHTER SNOW. SNOWFALL RATES OF OVER AN INCH PER
HOUR ARE LIKELY UNDER THE HEAVIER BANDS. VISIBILITIES VARY
GREATLY AND CAN DROP TO ZERO WITHIN MINUTES. IF YOU MUST TRAVEL...
  KEEP AN EXTRA FLASHLIGHT...FOOD...BLANKETS AND A CELLULAR PHONE
IN YOUR VEHICLE IN CASE OF AN EMERGENCY. STAY TUNED TO NOAA
WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR
THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT...
WEATHER.GOV/STATECOLLEGE.

$$

PAZ010-017-024-261330-
/O.CON.KCTP.WW.Y.0017.000000T0000Z-081127T0600Z/
ELK-CLEARFIELD-CAMBRIA-
828 PM EST TUE NOV 25 2008

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
THURSDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
THURSDAY. 

BANDS OF SNOW STREAMING SOUTHEAST FROM THE GREAT LAKES WILL
PERSIST OVERNIGHT THROUGH WEDNESDAY EVENING. LOCALLY HEAVY SNOW
SHOWERS WILL PRODUCE 1 TO 2 INCHES OF ADDITIONAL SNOW BY MIDNIGHT.
NEW SNOWFALL FROM MIDNIGHT TONIGHT THROUGH MIDNIGHT WEDNESDAY WILL
RANGE FROM 2 TO 4 INCHES.

STORM SNOWFALL TOTALS OF 3 TO 6 INCHES WILL BE LIKELY...WITH
LOCALLY HIGHER AMOUNTS OCCURRING ACROSS THE HIGHEST ELEVATIONS TO
THE WEST OF CLEARFIELD.

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
MOTORISTS SHOULD BE ESPECIALLY CAUTIOUS ON BRIDGES AND
OVERPASSES...WHERE SLIPPERY SPOTS DEVELOP FIRST. STAY TUNED TO
NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION
FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT...
 WEATHER.GOV/STATECOLLEGE.

$$

LAMBERT/RADZANOWSKI/MACH
2 follow-up statements
000 
WWUS41 KCTP 260245
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
945 PM EST TUE NOV 25 2008

PAZ024-261445-
/O.UPG.KCTP.WW.Y.0017.000000T0000Z-081127T0600Z/
/O.EXA.KCTP.WS.W.0008.000000T0000Z-081127T0600Z/
CAMBRIA-
945 PM EST TUE NOV 25 2008

...WINTER STORM WARNING IN EFFECT UNTIL 1 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WINTER
STORM WARNING FOR CAMBRIA COUNTY...WHICH IS IN EFFECT UNTIL 1 AM
EST THURSDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

ABUNDANT MOISTURE STREAMING SOUTHEAST FROM THE GREAT LAKES WILL
BE LIFTED ACROSS THE LAUREL HIGHLANDS AND PRODUCE AREAS OF HEAVY
SNOWFALL.

PERSISTENT SNOW SHOWERS WILL OCCUR TO THE EAST OF ROUTE 2 19 WITH
NEW SNOWFALL OF 3 TO 5 INCHES BY WEDNESDAY AFTERNOON. ACROSS THE
RIDGES NEAR AND TO THE WEST OF ROUTE 2 19...THE HEAVIEST SNOW WILL
BE FOUND. IN THIS AREA...STORM TOTAL SNOWFALL OF 8 TO 12 INCHES
WILL BE COMMON BY WEDNESDAY AFTERNOON. A FEW PLACES WITHIN THE
MOST PERSISTENT...HEAVY SNOW BANDS COULD SEE AROUND 14 INCHES OF
SNOW.

A WINTER STORM WARNING FOR HEAVY SNOW MEANS A SIGNIFICANT AMOUNT
OF SNOW IS FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...BLANKET AND A CELLULAR
PHONE IN YOUR VEHICLE IN CASE OF AN EMERGENCY. STAY TUNED TO NOAA
WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR
THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT...
WEATHER.GOV/STATECOLLEGE.

$$

PAZ004-005-261445-
/O.CON.KCTP.LE.W.0004.000000T0000Z-081127T0600Z/
WARREN-MCKEAN-
945 PM EST TUE NOV 25 2008

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 1 AM EST
THURSDAY...

A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 1 AM EST
THURSDAY. 

LAKE EFFECT SNOW BANDS WILL INCREASE IN INTENSITY OVERNIGHT AS AN
UPPER LEVEL DISTURBANCE PASSES EAST OF THE REGION. THE SNOW BANDS
WILL PERSIST OVERNIGHT AND LAST THROUGH WEDNESDAY EVENING. WHILE
ONLY 1 TO 2 INCHES OF SNOW IS EXPECTED THIS EVENING...THE BULK OF
THE SNOW WILL FALL LATER TONIGHT AND EARLY WEDNESDAY. BY
WEDNESDAY AFTERNOON SNOWFALL TOTALS OF 6 TO 9 INCHES ARE LIKELY
ACROSS THE NORTHWEST HALF OF THE COUNTY...WITH LOCALLY HIGHER
AMOUNTS OCCURRING ACROSS THE PERENNIAL SNOWBELT NEAR BEAR LAKE.
LOCATIONS NEAR AND TO THE SOUTHEAST OF WARREN WILL LIKELY SEE
TOTAL SNOWFALL BETWEEN 2 AND 5 INCHES.

A LAKE EFFECT SNOW WARNING MEANS SIGNIFICANT AMOUNTS OF LAKE-
EFFECT SNOW ARE FORECAST THAT WILL MAKE TRAVEL HAZARDOUS. LAKE-
EFFECT SNOW TYPICALLY FALLS AS NARROW BANDS OF HEAVY SNOW WITHIN
A LARGER AREA OF LIGHTER SNOW. SNOWFALL RATES OF OVER AN INCH PER
HOUR ARE LIKELY UNDER THE HEAVIER BANDS. VISIBILITIES VARY
GREATLY AND CAN DROP TO ZERO WITHIN MINUTES. IF YOU MUST TRAVEL...
   KEEP AN EXTRA FLASHLIGHT...FOOD...BLANKETS AND A CELLULAR
PHONE IN YOUR VEHICLE IN CASE OF AN EMERGENCY. STAY TUNED TO NOAA
WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR
THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT...
WEATHER.GOV/STATECOLLEGE.

$$

PAZ033-261445-
/O.CON.KCTP.WS.W.0008.000000T0000Z-081127T0600Z/
SOMERSET-
945 PM EST TUE NOV 25 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EST
THURSDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY.

ABUNDANT MOISTURE STREAMING SOUTHEAST FROM THE GREAT LAKES WILL
BE LIFTED ACROSS THE LAUREL HIGHLANDS AND PRODUCE AREAS OF HEAVY
SNOWFALL.

SNOW OF VARYING INTENSITY WILL OCCUR NEAR AND TO THE EAST OF
ROUTE 2 19 WITH NEW SNOWFALL OF 3 TO 5 INCHES BY WEDNESDAY
AFTERNOON. ACROSS THE RIDGES TO THE WEST OF ROUTE 2 19...THE
STEADIEST AND HEAVIEST SNOW WILL BE FOUND. IN THIS AREA...8 TO 12
INCHES WILL BE COMMON WITH UP TO 16 INCHES OF SNOW POSSIBLE BY
WEDNESDAY AFTERNOON.

A WINTER STORM WARNING FOR HEAVY SNOW MEANS A SIGNIFICANT AMOUNT
OF SNOW IS FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...BLANKET AND A CELLULAR
PHONE IN YOUR VEHICLE IN CASE OF AN EMERGENCY. STAY TUNED TO NOAA
WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR
THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT...
WEATHER.GOV/STATECOLLEGE.

$$

PAZ010-017-261445-
/O.CON.KCTP.WW.Y.0017.000000T0000Z-081127T0600Z/
ELK-CLEARFIELD-
945 PM EST TUE NOV 25 2008

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
THURSDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
THURSDAY. 

BANDS OF SNOW STREAMING SOUTHEAST FROM THE GREAT LAKES WILL
PERSIST OVERNIGHT THROUGH WEDNESDAY EVENING. LOCALLY HEAVY SNOW
SHOWERS WILL PRODUCE 1 TO 2 INCHES OF ADDITIONAL SNOW BY
MIDNIGHT. NEW SNOWFALL FROM MIDNIGHT TONIGHT THROUGH MIDNIGHT
WEDNESDAY WILL RANGE FROM 2 TO 4 INCHES.

24 HOUR...STORM SNOWFALL TOTALS OF 4 TO 7 INCHES WILL BE
COMMON ACROSS THE COUNTY...WITH LOCALLY HIGHER AMOUNTS OF AROUND 8
INCHES OCCURRING ACROSS THE HIGHEST ELEVATIONS TO THE WEST OF
CLEARFIELD.

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
MOTORISTS SHOULD BE ESPECIALLY CAUTIOUS ON BRIDGES AND
OVERPASSES...WHERE SLIPPERY SPOTS DEVELOP FIRST. STAY TUNED TO
NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION
FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT...
  WEATHER.GOV/STATECOLLEGE.

$$
000 
WWUS41 KCTP 260838
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
338 AM EST WED NOV 26 2008

PAZ024-033-261500-
/O.EXT.KCTP.WS.W.0008.000000T0000Z-081126T1500Z/
CAMBRIA-SOMERSET-
338 AM EST WED NOV 26 2008

...WINTER STORM WARNING NOW IN EFFECT UNTIL 10 AM EST THIS
MORNING...

THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 10 AM EST THIS
MORNING. 

NUMEROUS SNOW SHOWERS WILL TAPER OFF VERY QUICKLY THIS
MORNING...AND LITTLE MORE THAN FLURRIES ARE EXPECTED AFTER
SUNRISE. ADDITIONAL ACCUMULATIONS OF AN INCH OR TWO MAY OCCUR THIS
MORNING. THIS COULD BRING STORM TOTALS UP TO 6 TO 10 INCHES IN
MANY LOCATIONS.

A WINTER STORM WARNING FOR HEAVY SNOW MEANS A SIGNIFICANT AMOUNT
OF SNOW IS FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...BLANKET AND A CELLULAR
PHONE IN YOUR VEHICLE IN CASE OF AN EMERGENCY. STAY TUNED TO NOAA
WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR
THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT...
WEATHER.GOV/STATECOLLEGE.

$$

PAZ004-005-262045-
/O.CON.KCTP.LE.W.0004.000000T0000Z-081127T0600Z/
WARREN-MCKEAN-
338 AM EST WED NOV 26 2008

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 1 AM EST
THURSDAY...

A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 1 AM EST
THURSDAY. 

BANDS OF LAKE EFFECT SNOW WILL CONTINUE ACROSS THE REGION THROUGH
THE DAY AND INTO THE FIRST PART OF TONIGHT. EXPECT ADDITIONAL
ACCUMULATIONS OF 3 TO 4 INCHES IN MOST AREAS. SOME
LOCATIONS...ESPECIALLY NORTHWESTERN WARREN COUNTY...COULD PICK UP
ANOTHER 6 TO 8 INCHES BEFORE THE SNOWS DIMINISH TO FLURRIES LATE
THIS EVENING.

A LAKE EFFECT SNOW WARNING MEANS SIGNIFICANT AMOUNTS OF LAKE-
EFFECT SNOW ARE FORECAST THAT WILL MAKE TRAVEL HAZARDOUS. LAKE-
EFFECT SNOW TYPICALLY FALLS AS NARROW BANDS OF HEAVY SNOW WITHIN
A LARGER AREA OF LIGHTER SNOW. SNOWFALL RATES OF OVER AN INCH PER
HOUR ARE LIKELY UNDER THE HEAVIER BANDS. VISIBILITIES VARY
GREATLY AND CAN DROP TO ZERO WITHIN MINUTES. IF YOU MUST TRAVEL...
KEEP AN EXTRA FLASHLIGHT...FOOD...BLANKETS AND A CELLULAR PHONE IN
YOUR VEHICLE IN CASE OF AN EMERGENCY. STAY TUNED TO NOAA WEATHER
RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE
LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT...
WEATHER.GOV/STATECOLLEGE.

$$

PAZ010-017-261500-
/O.EXT.KCTP.WW.Y.0017.000000T0000Z-081126T1500Z/
ELK-CLEARFIELD-
338 AM EST WED NOV 26 2008

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS
MORNING...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 10 AM EST THIS
MORNING. 

NUMEROUS SNOW SHOWERS EARLY THIS MORNING WILL TAPER OFF TO
JUST SCATTERED FLURRIES BEFORE NOON. AN ADDITIONAL INCH OR TWO OF
SNOW MAY FALL THIS MORNING...BRINGING STORM TOTALS UP TO 4 TO 6
INCHES FOR MOST PLACES.

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
MOTORISTS SHOULD BE ESPECIALLY CAUTIOUS ON BRIDGES AND
OVERPASSES...WHERE SLIPPERY SPOTS DEVELOP FIRST. STAY TUNED TO
NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION
FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT...
WEATHER.GOV/STATECOLLEGE.

$$

DANGELO

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this winter storm warning went out at Nov 25, 7:17 PM EST, 1 hour 11 minutes earlier.

Area forecast discussion, Nov 25, 7:17 PM EST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
717 PM EST TUE NOV 25 2008

.SYNOPSIS...
BANDS OF LOCALLY HEAVY SNOW SHOWERS WILL AFFECT AREAS EAST OF THE
GREAT LAKES AND THE LAUREL HIGHLANDS THIS EVENING AS COLD AIR
DROPS OVER THE AREA ON MODERATE TO STRONG NORTHWEST FLOW.
SEVERAL INCHES OF ACCUMULATION ARE EXPECTED IN THOSE AREAS... WHILE
LESSER AMOUNTS AFFECT CENTRAL AND EASTERN PORTIONS WHERE
OCCASIONAL LIGHT SNOW SHOWERS WILL OCCUR. COLDER THAN NORMAL
TEMPERATURES AND SNOW SHOWERS WILL PERSIST INTO EARLY THURSDAY.
WEAK HIGH PRESSURE FROM THE PLAINS WILL BUILD INTO THE AREA
THURSDAY NIGHT...BUT ANOTHER COLD FRONT WILL BRING A CHANCE OF
SNOW SHOWERS FOR FRIDAY INTO SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
UPPER LOW LOCATED RIGHT OVER CENTRAL PENN THIS EVENING.
RELATIVELY STEEP LAPSE RATES IN THE 850-500 HPA LAYER OF AROUND
7C/KM AND DEEP MOISTURE WILL MAINTAIN PERIODS OF LIGHT SNOW
ACROSS THE CENTRAL RIDGE AND VALLEY REGION WITH A COATING TO ONE
INCH OF ACCUMULATION (PERHAPS 2 INCHES ON THE RIDGE TOPS BY DAYBREAK).

MORE PERSISTENT NW/SE ORIENTED BANDS OF LAKE EFFECT/OROGRAPHIC
SNOWS WILL BRING SIGNIFICANT ADDITIONAL SNOW ACCUMULATION ACROSS
THE LAUREL HIGHLANDS AND NW MTNS...WITH LOCALIZED 6+ AMOUNTS
LIKELY ACROSS THE NW HALF OF WARREN COUNTY.

SOUTHWEST WINDS OF 10 TO 15 MPH WITH GUSTS OF 20 TO 25 MPH WILL
SHIFT TO THE NORTHWEST LATE TONIGHT AND PERSIST INTO WEDNESDAY
MORNING.

AS TEMPERATURES DROP TO FREEZING LATER THIS EVENING AND SOME MORE
INTENSE SNOW SHOWERS REACH I-80 IN CLEARFIELD COUNTY...IMPACT
COULD INCREASE ON HIGHWAYS ACROSS THE CENTRAL MTNS...AND WILL
PROVIDE ALERT WITH SPS ISSUANCES IF NEEDED THROUGHOUT THE
EVENING.

NO CHANGES TO CURRENT WINTER WEATHER ADVISORIES AND LES WARNINGS
AT THIS TIME.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
WILL SEE A GRADUAL NORTHWARD SHIFT TO THE HEAVY SNOW BAND ON
WEDNESDAY AS WINDS SHIFT AROUND TO 270 DEGREES OR SO. THIS WILL
SHIFT THE ORIENTATION OF THE HEAVIER BANDS TO A SOUTHWEST TO
NORTHEAST DIRECTION BY AFTERNOON AND EVENING...WITH DECREASING
ACTIVITY BY LATE IN THE DAY AS THE ADVECTION SWITCHES SIGNS.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
MID-LVL VORT SLOWLY LIFTS NORTH INTO QUEBEC EARLY THUR...PULLING
DEEP MOISTURE ALONG WITH IT. THE INTERESTING FEATURE WITH MOST
ENESEMBLE MEMBERS IS THAT THIS VORT MAX DOES NOT WASH-OUT...RATHER
RETROGRADES OVER THE NEXT 7 DAYS INTO NORTHERN ONTARIO.

THUR WILL FEATURE SOME LINGERING LES ACROSS NORTHWEST
MTNS...GRADUALLY LIFTING BEFORE THE NEXT VORT LOBE SWINGS THROUGH
FRI. OPERATIONAL GFS AND LCL WRF-NMM PROG THIS TO HAVE MORE
SUBSTANCE WITH IT...HOWEVER ENSEMBLES ARE LACKING IN THE MOISTURE
DEPARTMENT. TIMING REMAINS AN ISSUE AND PLACEMENT COULD BE TOO FAR
NORTH. ENSEMBLES SLIDE VORT LOBE ACROSS SOUTHEAST ONTARIO...QUICKLY
INTO QUEBEC BY SAT. GIVEN PERSISTENT HIGH AMPLITUDE RIDGE ACROSS
PAC-NW...THIS MAY HELP TO STEER ANY VORT MAXIMA THAT SWING ARND
RETROGRADING POLAR VORT TO PUSH ACROSS GREAT LAKES INTO EASTERN
LAKES.

LLVL/S SHUD REMAIN MOIST THUR KEEPING CLOUDS ACROSS CENTRAL
PA...RESULTING FROM MINIMAL MIXING FROM WEAK SFC RIDGE. A FEW GEFS
MEMBERS DEVELOP A COASTAL LOW OFFSHORE OF THE CAROLINAS...WHICH
APPEARS TO BE GROWING IN SUPPORT AND CONFIDENCE.

OVERALL PATTERN APPEARS TO STAY IN A SEMI-ZONAL/NORTHWESTERLY
FLOW...FAVORING A SUB-SEASONAL AFTN MAX TEMPS. LES ACROSS
ALLEGHENIES AND NORTHWEST MTNS WILL BE PERIODIC THROUGH THE
DURATION OF THE EXTENDED.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
THE SYNOPTIC PATTERN IS BACK TO MORE TYPICAL COLD SEASON POST-
FRONTAL/CYCLONIC FLOW REGIME...AND WILL CONTINUE THROUGH MIDWEEK.
SOME IMPROVEMENT IN FLYING CONDITIONS WILL BE SEEN BY LATE
WEDNESDAY AND ESPECIALLY THURSDAY AS LOW LEVEL WINDS BECOME MORE
WESTERLY AND SHUT OFF THE OVER-LAKE TRAJECTORIES TO REDUCE SNOW
SHOWER ACTIVITY.

IN THE SHORT TERM...SNOW SHOWERS WL CONT AND INCREASE IN INTENSITY
THIS EVENING AS COLD AIR ALOFT BARRELS INTO THE REGION. BFD/JST
WILL BE THE HARDEST HIT...WITH PERSISTENT IFR/MVFR CONDS IN NMRS
LAKE EFFECT AND OROGRAPHICALLY ENHANCED SHSN. WLY SFC WNDS 5-10KTS
WILL FRESHEN TO 10-15KTS AND GUST 20-25KT THIS EVE FOLLOWING THE
PASSAGE OF A SECONDARY COLD FNT/SFC TROF.

SNOW SHOWERS SHOULD TAPER OFF ON THUR AS THE UPPER LEVEL LOW PULLS
NORTH AND WEST INTO SRN ONTARIO. THE NEXT WEATHER SYS LOOKS TO MOVE
THROUGH THE REGION FRI/SAT.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
LAKE EFFECT SNOW WARNING UNTIL 1 AM EST THURSDAY FOR PAZ004-
005.
WINTER WEATHER ADVISORY UNTIL 1 AM EST THURSDAY FOR PAZ010-017-
024-033.

&&

SYNOPSIS...DEVOIR/LAMBERT
NEAR TERM...DEVOIR/LAMBERT
SHORT TERM...DEVOIR/LAMBERT
LONG TERM...BEACHLER
AVIATION...DEVOIR/STEINBUGL
Hazardous weather outlook, Nov 25, 4:38 AM EST, 15 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
438 AM EST TUE NOV 25 2008

PAZ006-011-012-018-019-025>028-034>037-041-042-045-046-049>053-
056>059-063>066-260945-
POTTER-CAMERON-NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-
BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-TIOGA-
NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-
SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-
LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
438 AM EST TUE NOV 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

LOCALLY HEAVY SNOW SHOWERS AND SQUALLS WILL BE POSSIBLE
TODAY...MAINLY ACROSS THE CENTRAL RIDGE AND VALLEY REGION FROM
THIS AFTERNOON INTO THE EVENING HOURS. BRIEF...INTENSE BURSTS OF
SNOW COULD LEAD TO RAPID REDUCTIONS IN VISIBILITY AND A QUICK
COATING OF SNOW ON ROAD SURFACES. PERSONS TRAVELING SHOULD BE
PREPARED FOR RAPIDLY CHANGING CONDITIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE REQUESTED TO REPORT SNOW ACCUMULATIONS TO
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE.

PAZ010-017-024-033-260945-
ELK-CLEARFIELD-CAMBRIA-SOMERSET-
438 AM EST TUE NOV 25 2008

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
1 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE REQUESTED TO REPORT SNOW ACCUMULATIONS TO
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE.

PAZ004-005-260945-
WARREN-MCKEAN-
438 AM EST TUE NOV 25 2008

...LAKE EFFECT SNOW WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO
1 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE REQUESTED TO REPORT SNOW ACCUMULATIONS TO
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE.

In the hours before

Special weather statement, Nov 25, 4:14 PM EST, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
414 PM EST TUE NOV 25 2008

PAZ012-017>019-026>028-045-252230-
CLEARFIELD PA-HUNTINGDON PA-JUNIATA PA-MIFFLIN PA-NORTHERN CENTRE PA-
NORTHERN CLINTON PA-SOUTHERN CENTRE PA-SOUTHERN CLINTON PA-
414 PM EST TUE NOV 25 2008

...A SNOW SQUALL WILL AFFECT CENTRE...MIFFLIN...NORTHEASTERN
CLEARFIELD...NORTHERN HUNTINGDON...SOUTHERN CLINTON AND WESTERN
JUNIATA COUNTIES THROUGH 530 PM EST...

AT 406 PM EST...A SNOW SQUALL WAS ALONG A LINE FROM 8 MILES SOUTH OF
DRIFTWOOD TO NEAR MOSHANNON AND WARRIORS MARK...SOUTH TO NEAR
HUNTINGDON...MOVING EAST AT 25 MPH.

THE SNOW WILL RAPIDLY DROP VISIBILITIES IN THE SQUALL TO AROUND
ONE QUARTER OF A MILE. THE SNOW WILL FALL ONTO WARM ROAD
SURFACES...WHICH WILL CAUSE IT TO QUICKLY MELT AND THEN RE-FREEZE.
THIS COULD CREATE VERY ICY CONDITIONS IF THE ROAD SURFACE IS
UNTREATED.

THIS SNOW SQUALL WILL BE NEAR UNIONVILLE...STATE COLLEGE...PINE GROVE
MILLS...AND PARK FOREST AROUND 420 PM...WHIPPLE DAM STATE...
MILESBURG...MCALEVYS FORT...AND BOALSBURG AROUND 430 PM...PLEASANT
GAP AND BELLEFONTE AROUND 440 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 139 AND 179...I-99 BETWEEN MILE MARKERS 62
AND 65.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
22/522...ROUTE 220...ALTERNATE ROUTE 220...ROUTE 322...ROUTE
322/22...ROUTE 522...STATE ROAD 26...STATE ROAD 45...STATE ROAD 120.

USE EXTREME CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THIS
POTENTIALLY DANGEROUS SNOW SQUALL. CONSIDER DELAYING TRAVEL UNTIL THE
SQUALL PASSES YOUR LOCATION.

FORECASTER: LAMBERT

Nearby

Winter Storm Warnings in Pennsylvania, 2008Every winter storm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.